Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 349, NWS Jackson, MS

June 30, 2013Covington County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 30, 2013, 2:11 PM CDT for Covington County, Smith County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2013, 2:11 PM CDT (19:11 UTC)
Expired
Jun 30, 2013, 3:00 PM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:15 PM CDT, 22 hours 56 minutes earlier.

Area forecast discussion, Jun 29, 3:15 PM CDT, 22 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SAT JUN 29 2013

.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...

A HIGHLY AMPLIFIED WEATHER PATTERN WILL PERSIST THROUGH THE FIRST
PART OF THE WEEK AS A DEEP UPPER TROUGH REMAINS IN PLACE OVER THE
MID MS VALLEY AND A STOUT HEAT RIDGE SENDS TEMPS ACROSS THE DESERT
SW TOWARD ALL TIME RECORD HIGHS. A COOL FRONT BISECTING THE CENTER
OF THE ARKLAMISS THIS AFTERNOON WILL CONTINUE PUSHING SOUTH USHERING
IN DRIER AND A TAD COOLER AIR. ISOLATED TO SCATTERED SHOWERS AND FEW
RUMBLES OF THUNDER WILL CONTINUE THROUGH THE AFTERNOON AHEAD OF THE
FRONT BEFORE THIS ACTIVITY WANES HEADED INTO THE EVENING. GENERALLY
CLEAR SKIES EACH NIGHT/MORNING WILL ALLOW INSOLATION TO DEVELOP
WEAK/MODERATE INSTABILITY DURING THE LATE MORNING/AFTERNOON HOURS
SUN AND MON...PRIMARILY ACROSS OUR NORTHERN/EASTERN ZONES IN VICINITY
OF THE UPPER LOW...WHERE AFTERNOON SHOWERS AND POSSIBLY A FEW
THUNDERSTORMS MAY VERY WELL POP UP. LACK OF ANY SIGNIFICANT LOWER OR
UPPER LEVEL FORCING WILL KEEP CONVECTION DIURNAL IN NATURE.

A WELCOME CHANGE IN DAYTIME HIGHS WILL COMMENCE ON MONDAY AS TEMPS
ONLY REACH THE MID/POSSIBLY UPPER 80S. OVERNIGHT LOWS IN THE
MID/UPPER 60S SUN AND MON NIGHTS WILL BE A NICE CHANGE AS WELL. /BK/

.LONG TERM...(TUESDAY THROUGH SATURDAY)...

GLOBAL MODELS GENERALLY AGREE THAT THE AXIS OF AN ANOMALOUS TROUGH
WILL REMAIN OVER THE LOWER MS VALLEY THROUGH EARLY TO MID
WEEK...RESULTING IN UNSEASONABLY LOW DEWPOINT TEMPERATURES AND MILD
TEMPERATURES. LIMITED INSTABILITY AND DRY LOW LEVEL ADVECTION IN
NORTHERLY FLOW WILL LIMIT CONVECTIVE POTENTIAL AND HAVE REDUCED MEX
GUIDANCE POPS A BIT IN SOME CASES FOR TUESDAY...BUT CYCLONIC FLOW
SHOULD BE ENOUGH TO HELP INDUCE A FEW SHOWERS/STORMS...ESPECIALLY
ALONG THE HIGHWAY 82 CORRIDOR.

WEDNESDAY/INDEPENDENCE DAY/FRIDAY...THE TROUGH IS EXPECTED TO
RETROGRADE THUS EVENTUALLY PLACING THE FORECAST AREA IN SOUTHWEST
FLOW ALOFT AND SOUTHEAST MOIST LOW LEVEL FLOW. THE GREATEST MOISTURE
FLUX IS ANTICIPATED ON INDEPENDENCE DAY AND WE WILL NEED TO WATCH
FOR A GREATER INCREASE IN DIURNAL THUNDERSTORM ACTIVITY LATE THAT
AFTERNOON/EVENING...PARTICULARLY FOR THE SOUTHEAST HALF OF THE AREA.
LARGER SCALE LIFT ASSOCIATED WITH THE ENTRANCE REGION OF AN
UNSEASONABLY STRONG UPPER LEVEL JET (~ 90- 100 KT) COULD ALSO SET UP
OVER THE FORECAST AREA AND HELP TO INCREASE CONVECTIVE PRECIPITATION
AND PERHAPS POTENTIAL FOR AT LEAST LOCALLY HEAVY RAINFALL AS
PRECIPITABLE WATER RISES TO ~ 2 INCHES...BUT THE RISK FOR STRONG
STORMS DOES NOT LOOK GREAT AT THIS TIME. THIS MORE ACTIVE WEATHER
PATTERN WILL CONTINUE THROUGH FRIDAY. /EC/

&&

.AVIATION...A FRONT JUST SOUTH OF INTERSTATE 20 AT 20Z WILL SLOWLY
DRIFT SOUTH THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL BE PREVALENT
UNTIL SUNSET OVER THE SOUTH HALF OF THE REGION. THE FRONT WL SLOW
DOWN AROUND KHBG THIS EVENING AND PUSH SOUTHEAST OF THE REGION BY
EARLY SUNDAY. AWAY FROM TSTM ACTIVITY VFR CONDITIONS ARE EXPECTED
THROUGH THIS EVENING. FROM PATCHY MVFR VISIBILITY DUE TO PATCHY FOG
WILL BE POSSIBLE BETWEEN 10Z AND 13Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  90  65  85 /   5   7  12  14
MERIDIAN      63  90  64  87 /   5   8  14  16
VICKSBURG     63  88  63  86 /   4   7   9  11
HATTIESBURG   67  92  66  90 /  14   5   7  18
NATCHEZ       66  87  64  84 /  11   4   5  10
GREENVILLE    67  86  64  83 /   4  18  14  16
GREENWOOD     64  85  62  83 /   5  18  15  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK/EC/17
Hazardous weather outlook, Jun 29, 2:45 PM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SAT JUN 29 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
301945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
245 PM CDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:05 PM CDTSpecial Weather StatementJANSmith30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.